Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CrayonsNglu

Sprintec...the Best Thing I've Done For My Skin ;)

Recommended Posts

After years of fighting with acne that would never completely leave and would get worse around my period, I have always known it had something to do with my hormones. However, I have been terrified of the birth control pill for years as well. Stories of people getting worse acne and crazy side effects such as depression and anxiety scared the crap out of me since I already take meds for anxiety! Just thinking about the pill gave me anxiety...but I really had no choice. Me and the hubby do not want kids for a couple of years and neither of us trust other non-hormonal methods....nor do we like them. I have tried Tri-Sprintec, JunelFe, and some of other generic brand in the past in hopes it would clear my skin. I only stayed on them both for about one week because it freaked me out. Tri-Sprintec gave me endless migraines and JunelFe never stopped my period at all. Of course, I did not give these babies nearly enough time but I was too anxious to keep going. JunelFe actually did break me out pretty bad off the bat (apparently it is a low dose of estrogen which I learned doesn't do the job when it comes to banishing blemishes), while Tri-Sprintec didn't break me out, I just couldn't handle the everyday migraines. Sooooo my doctor decided I should try Sprintec, a pill that does not change the amount of hormones you get each week and had a normal amount of estrogen. I have been taking it for two months and I honestly am so so so happy! While my face is not 100 percent clear and I still have this horrible habit of picking to death even white heads, my breakouts have significantly reduced in both size and number. I've been on my withdrawal week for almost five days and I haven't broken out either.I don't have any other undesirable side effects except for maybe being a tad bit more emotional, but that also has to do with my bad habit of not taking my anxiety meds daily.

I am so glad that I have finally figured out that my acne was related to hormones and that I was actually right about my hormones being out of balance. Now I am just terrified that I will break out like crazy when I get off the pill..

Link to comment
Share on other sites

I'm so glad you found a good birth control for you! I've heard it is definitely better to have a pill that keeps your hormone levels constant (Sprintec versus tri-sprintec is an example of this) because those of us who are acne-prone are really sensitive to those hormone fluctuations, so minimizing that helps keep skin calm.

Good luck! I hope it keeps clearing up for you.

As for eventually going off birth control, I hear that one can slowly wean off the hormones to help with the craziness. And then if and after you get pregnant your skin can either become marvelously clear or go nuts. The joys of womanhood, eh?

And when I was on Junel Fe a couple years ago, my skin got clearer at least for at time! But everyone is different.

Edited by SiriBai
Link to comment
Share on other sites

Thanks! I definitely think the constant hormones help because when I got to the placebo week I broke out a little bit. Now I have a few scabs on my face from picking...(sigh) but I still probably have to give it more time to totally level out. It is still better than before the pill!

Link to comment
Share on other sites

After years of fighting with acne that would never completely leave and would get worse around my period, I have always known it had something to do with my hormones. However, I have been terrified of the birth control pill for years as well. Stories of people getting worse acne and crazy side effects such as depression and anxiety scared the crap out of me since I already take meds for anxiety! Just thinking about the pill gave me anxiety...but I really had no choice. Me and the hubby do not want kids for a couple of years and neither of us trust other non-hormonal methods....nor do we like them. I have tried Tri-Sprintec, JunelFe, and some of other generic brand in the past in hopes it would clear my skin. I only stayed on them both for about one week because it freaked me out. Tri-Sprintec gave me endless migraines and JunelFe never stopped my period at all. Of course, I did not give these babies nearly enough time but I was too anxious to keep going. JunelFe actually did break me out pretty bad off the bat (apparently it is a low dose of estrogen which I learned doesn't do the job when it comes to banishing blemishes), while Tri-Sprintec didn't break me out, I just couldn't handle the everyday migraines. Sooooo my doctor decided I should try Sprintec, a pill that does not change the amount of hormones you get each week and had a normal amount of estrogen. I have been taking it for two months and I honestly am so so so happy! While my face is not 100 percent clear and I still have this horrible habit of picking to death even white heads, my breakouts have significantly reduced in both size and number. I've been on my withdrawal week for almost five days and I haven't broken out either.I don't have any other undesirable side effects except for maybe being a tad bit more emotional, but that also has to do with my bad habit of not taking my anxiety meds daily.

I am so glad that I have finally figured out that my acne was related to hormones and that I was actually right about my hormones being out of balance. Now I am just terrified that I will break out like crazy when I get off the pill..

Hi girl!!! I start sprintec next month for my mild to moderate teenage acne and I have scoured the Internet for reviews and stories on it but havent found many besides yours. So how is it going for you? Was there a bad initial breakout? What should I expect? What month are you on? When did you start seeing any sort of progress?? Thanks so much

Link to comment
Share on other sites

Hey! Seems like I'm in the same boat you were.

I have moderate acne and have been suffering with constant break outs the past 6 months.

I pick my skin, eat terrible, and I'm currently taking a BC I heard isn't good for acne (can cause acne)

I'm using benzoyl peroxide wash in the mornings and a retinoids cream at night (tretinoin 0.1%). My gynecologist just switched me over to Sprintec and I'll be starting it next Sunday. How has it been working for you?

Link to comment
Share on other sites

Hey guys sorry its been so long. Sprints has been great for me. I did not get an initial breakout, instead my breakouts slowly got better. Its great! However, after about 7 months of use I developed a yeast infection that has been on and off. I am now currently trying to devise a plan for getting off of the pill because I want to get pregnant this upcoming year. Now I'm scared...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×